Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 23, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 26, 2015, 10:48 AM CDT for Madison County, Warren County, Iowa. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 10:48 AM CDT (15:48 UTC)
- Expired
- Jun 28, 2015, 2:48 AM CDT
- In force
- 40 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 30 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River near Norwalk (NRWI4). The gauge peaked at 23.60 ft at Jun 26, 2015, 6:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05486000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
348
WGUS43 KDMX 261548
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1048 AM CDT FRI JUN 26 2015
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...North
River...
Affecting the following counties in Iowa...Madison...Warren
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC121-181-271548-
/O.NEW.KDMX.FL.W.0023.150626T1548Z-150628T0748Z/
/NRWI4.1.ER.150626T1530Z.150627T0000Z.150627T0748Z.NO/
1048 AM CDT FRI JUN 26 2015
...Flood Warning in effect until early Saturday morning...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The North River near Norwalk...or From the Madison-Warren County
line...to the Des Moines River.
* Until early Saturday morning.
* At 10:15 AM Friday the stage was 21.9 feet...or 0.1 feet below
Flood Stage.
* Flood Stage is 22.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to
22.9 feet...or 0.9 feet above Flood Stage...this evening. Go below
Flood Stage early Saturday morning.
* Impact...At 23.0 feet...Secondary road closures occur.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$5 follow-up statements
432
WGUS83 KDMX 262202
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
502 PM CDT FRI JUN 26 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...North River...
Affecting the following counties in Iowa...Madison...Warren
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC121-181-272202-
/O.EXT.KDMX.FL.W.0023.000000T0000Z-150628T1920Z/
/NRWI4.1.ER.150626T1524Z.150626T2115Z.150627T1920Z.NR/
502 PM CDT FRI JUN 26 2015
...Flood Warning now in effect until Saturday afternoon...
The Flood Warning continues for
The North River near Norwalk...or From the Madison-Warren County
line...to the Des Moines River.
* Until Saturday afternoon.
* At 4:15 PM Friday the stage was 23.6 feet...or 1.6 feet above
Flood Stage.
* Flood Stage is 22.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage Saturday afternoon.
* Impact...At 23.0 feet...Secondary road closures occur.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$804
WGUS83 KDMX 270225
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
925 PM CDT FRI JUN 26 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...North River...
Affecting the following counties in Iowa...Madison...Warren
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC121-181-280225-
/O.EXT.KDMX.FL.W.0023.000000T0000Z-150628T1855Z/
/NRWI4.1.ER.150626T1524Z.150626T2300Z.150627T1855Z.NR/
925 PM CDT FRI JUN 26 2015
...Flood Warning now in effect until Saturday afternoon...
The Flood Warning continues for
The North River near Norwalk...or From the Madison-Warren County
line...to the Des Moines River.
* Until Saturday afternoon.
* At 8:15 PM Friday the stage was 23.5 feet...or 1.5 feet above
Flood Stage.
* Flood Stage is 22.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage Saturday afternoon.
* Impact...At 23.0 feet...Secondary road closures occur.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$821
WGUS83 KDMX 271128
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT SAT JUN 27 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...Raccoon River...
Affecting the following counties in Iowa...Dallas...Davis...Polk...
Wapello
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Cedar River...Des Moines River...Raccoon River...
North Raccoon River...North River...
Affecting the following counties in Iowa...Black Hawk...Dallas...
Greene...Madison...Polk...Warren
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-281128-
/O.CON.KDMX.FL.W.0007.000000T0000Z-150628T1709Z/
/CEDI4.1.ER.150625T1133Z.150626T1445Z.150627T1709Z.NO/
628 AM CDT SAT JUN 27 2015
...Flood Warning remains in effect until midday today...
The Flood Warning continues for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until midday today.
* At 4:45 AM Saturday the stage was 88.5 feet...or 0.5 feet above
Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage midday today.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth
Park.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
IAC153-281128-
/O.CON.KDMX.FL.W.0012.000000T0000Z-150630T0750Z/
/DESI4.3.ER.150625T1010Z.150626T2300Z.150629T0750Z.NO/
628 AM CDT SAT JUN 27 2015
...Flood Warning remains in effect until early Monday morning...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or From below the
Center Street dam...to Runnells.
* Until early Monday morning.
* At 5:00 AM Saturday the stage was 29.4 feet...or 5.4 feet above
Flood Stage.
* Flood Stage is 24.0 feet.
* Moderate flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage early Monday morning.
* Impact...At 28.7 feet...Simon Estes Amphitheater is inundated up
to intersection of the arcing sidewalks.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC051-179-281128-
/O.EXT.KDMX.FL.W.0014.000000T0000Z-150628T1305Z/
/OTMI4.1.ER.150625T1430Z.150627T0130Z.150627T1305Z.NO/
628 AM CDT SAT JUN 27 2015
...Flood Warning now in effect until this morning...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until this morning.
* At 5:50 AM Saturday the stage was 11.7 feet...or 0.7 feet above
Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage this morning.
* Impact...At 11.0 feet...The northeast side of Rabbit Run is
affected. Bear Creek will reach bankfull.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
IAC049-153-281128-
/O.EXT.KDMX.FL.W.0008.000000T0000Z-150629T1658Z/
/VNMI4.3.ER.150625T0833Z.150626T0330Z.150628T1658Z.NO/
628 AM CDT SAT JUN 27 2015
...Flood Warning now in effect until midday Sunday...
The Flood Warning continues for
The Raccoon River at Van Meter...or From the North and South
Raccoon Rivers...to Walnut Woods State Park.
* Until midday Sunday.
* At 5:00 AM Saturday the stage was 19.2 feet...or 2.2 feet above
Flood Stage.
* Flood Stage is 17.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage midday Sunday.
* Impact...At 19.0 feet...Flooding of several county roads occurs.
&&
LAT...LON 4153 9397 4155 9396 4155 9375 4153 9374
4151 9388 4153 9397
$$
IAC153-281127-
/O.EXT.KDMX.FL.W.0009.000000T0000Z-150629T1418Z/
/DMWI4.3.ER.150625T1527Z.150626T1900Z.150628T1418Z.NR/
628 AM CDT SAT JUN 27 2015
...Flood Warning now in effect until Sunday morning...
The Flood Warning continues for
The Raccoon River at Des Moines IA 28...or From Walnut Woods State
Park...to Walnut Creek.
* Until Sunday morning.
* At 5:15 AM Saturday the stage was 38.8 feet...or 2.8 feet above
Flood Stage.
* Flood Stage is 36.0 feet.
* Moderate flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage Sunday morning.
* Impact...At 38.0 feet...Water affects primary roads in several
locations.
&&
LAT...LON 4156 9368 4153 9374 4155 9375 4157 9372
4158 9367 4156 9368
$$
IAC153-281127-
/O.CON.KDMX.FL.W.0010.000000T0000Z-150630T1345Z/
/DEMI4.2.ER.150625T0918Z.150626T2130Z.150629T1345Z.NO/
628 AM CDT SAT JUN 27 2015
...Flood Warning remains in effect until Monday morning...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until Monday morning.
* At 4:45 AM Saturday the stage was 20.2 feet...or 8.2 feet above
Flood Stage.
* Flood Stage is 12.0 feet.
* Moderate flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage Monday morning.
* Impact...At 20.0 feet...An earthen levee may be installed across
Southwest 22nd under the Fleur Drive viaduct.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC049-073-281127-
/O.CON.KDMX.FL.W.0011.000000T0000Z-150629T0330Z/
/PROI4.2.ER.150625T0933Z.150626T2100Z.150628T0330Z.NO/
628 AM CDT SAT JUN 27 2015
...Flood Warning remains in effect until late this evening...
The Flood Warning continues for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until late this evening.
* At 6:15 AM Saturday the stage was 19.4 feet...or 4.4 feet
above
Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...continue to drop...reaching flood stage by Sunday
evening.
* Impact...At 18.0 feet...Parts of US 169 north of Adel are
overtopped. Many rural roads are affected.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$
IAC121-181-281127-
/O.CON.KDMX.FL.W.0023.000000T0000Z-150628T1855Z/
/NRWI4.1.ER.150626T1524Z.150626T2300Z.150627T1855Z.NR/
628 AM CDT SAT JUN 27 2015
...Flood Warning remains in effect until this afternoon...
The Flood Warning continues for
The North River near Norwalk...or From the Madison-Warren County
line...to the Des Moines River.
* Until this afternoon.
* At 5:15 AM Saturday the stage was 22.9 feet...or 0.9 feet above
Flood Stage.
* Flood Stage is 22.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage this afternoon.
* Impact...At 22.0 feet...Several rural gravel roads are threatened.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$316
WGUS83 KDMX 271533
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1033 AM CDT SAT JUN 27 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...Raccoon River...North
Raccoon River...North River...
Affecting the following counties in Iowa...Dallas...Greene...
Madison...Polk...Warren
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-281533-
/O.EXT.KDMX.FL.W.0012.000000T0000Z-150629T1930Z/
/DESI4.3.ER.150625T1010Z.150626T2300Z.150628T1930Z.NO/
1033 AM CDT SAT JUN 27 2015
...Flood Warning now in effect until Sunday afternoon...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or From below the
Center Street dam...to Runnells.
* Until Sunday afternoon.
* At 10:00 AM Saturday the stage was 28.8 feet...or 4.8 feet above
Flood Stage.
* Flood Stage is 24.0 feet.
* Moderate flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage Sunday afternoon.
* Impact...At 28.7 feet...Simon Estes Amphitheater is inundated up
to intersection of the arcing sidewalks.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC049-153-281533-
/O.EXT.KDMX.FL.W.0008.000000T0000Z-150629T0320Z/
/VNMI4.3.ER.150625T0833Z.150626T0330Z.150628T0320Z.NO/
1033 AM CDT SAT JUN 27 2015
...Flood Warning now in effect until late this evening...
The Flood Warning continues for
The Raccoon River at Van Meter...or From the North and South
Raccoon Rivers...to Walnut Woods State Park.
* Until late this evening.
* At 10:00 AM Saturday the stage was 18.9 feet...or 1.9 feet above
Flood Stage.
* Flood Stage is 17.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage late this evening.
* Impact...At 19.0 feet...Flooding of several county roads occurs.
&&
LAT...LON 4153 9397 4155 9396 4155 9375 4153 9374
4151 9388 4153 9397
$$
IAC153-281533-
/O.EXT.KDMX.FL.W.0009.000000T0000Z-150629T1017Z/
/DMWI4.3.ER.150625T1527Z.150626T1900Z.150628T1017Z.NR/
1033 AM CDT SAT JUN 27 2015
...Flood Warning now in effect until Sunday morning...
The Flood Warning continues for
The Raccoon River at Des Moines IA 28...or From Walnut Woods State
Park...to Walnut Creek.
* Until Sunday morning.
* At 9:00 AM Saturday the stage was 38.5 feet...or 2.5 feet above
Flood Stage.
* Flood Stage is 36.0 feet.
* Moderate flooding is occurring.
* Forecast...go below Flood Stage Sunday morning.
* Impact...At 38.0 feet...Water affects primary roads in several
locations.
&&
LAT...LON 4156 9368 4153 9374 4155 9375 4157 9372
4158 9367 4156 9368
$$
IAC153-281533-
/O.EXT.KDMX.FL.W.0010.000000T0000Z-150630T1440Z/
/DEMI4.2.ER.150625T0918Z.150626T2130Z.150629T1440Z.NO/
1033 AM CDT SAT JUN 27 2015
...Flood Warning now in effect until Monday morning...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until Monday morning.
* At 9:45 AM Saturday the stage was 19.6 feet...or 7.6 feet above
Flood Stage.
* Flood Stage is 12.0 feet.
* Moderate flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage Monday morning.
* Impact...At 18.5 feet...The maintenance buildings outside of the
levee protection at Des Moines Water Works Park flood. Levee gates
are closed across George Flagg Parkway at Southwest 18th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC049-073-281533-
/O.EXT.KDMX.FL.W.0011.000000T0000Z-150629T0237Z/
/PROI4.2.ER.150625T0933Z.150626T2100Z.150628T0237Z.NO/
1033 AM CDT SAT JUN 27 2015
...Flood Warning now in effect until late this evening...
The Flood Warning continues for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until late this evening.
* At 9:00 AM Saturday the stage was 18.1 feet...or 3.1 feet above
Flood Stage.
* Flood Stage is 15.0 feet.
* Moderate flooding is occurring.
* Forecast...go below Flood Stage late this evening.
* Impact...At 17.0 feet...Water approaches the bottom of the US 169
bridge on the north side of Adel. Farmland northeast of Adel
floods.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$
IAC121-181-281533-
/O.EXT.KDMX.FL.W.0023.000000T0000Z-150628T2230Z/
/NRWI4.1.ER.150626T1524Z.150626T2300Z.150627T2230Z.NR/
1033 AM CDT SAT JUN 27 2015
...Flood Warning now in effect until this evening...
The Flood Warning continues for
The North River near Norwalk...or From the Madison-Warren County
line...to the Des Moines River.
* Until this evening.
* At 10:15 AM Saturday the stage was 22.5 feet...or 0.5 feet above
Flood Stage.
* Flood Stage is 22.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage this evening.
* Impact...At 22.0 feet...Several rural gravel roads are threatened.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$180
WGUS83 KDMX 272233
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
532 PM CDT SAT JUN 27 2015
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...North River...
Affecting the following counties in Iowa...Madison...Warren
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC121-181-272302-
/O.CAN.KDMX.FL.W.0023.000000T0000Z-150628T2230Z/
/NRWI4.1.ER.150626T1524Z.150626T2300Z.150627T2200Z.NR/
532 PM CDT SAT JUN 27 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The North River near Norwalk...or From the Madison-Warren County
line...to the Des Moines River.
* At 5:15 PM Saturday the stage was 21.9 feet...or 0.1 feet below
Flood Stage.
* Forecast...fall to 20.1 feet Sunday morning.
* Impact...At 22.0 feet...Several rural gravel roads are threatened.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 26, 6:09 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 26, 6:09 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 609 AM CDT FRI JUN 26 2015 .SHORT TERM /TODAY/... ISSUED AT 340 AM CDT FRI JUN 26 2015 MAIN FORECAST CONCERN DURING THE SHORT TERM PERIOD WILL BE PRECIP/CONVECTION CHANCES. ONGOING ELEVATED PRECIP ACROSS THE NORTHWEST CWA WAS IN CONJUNCTION WITH H5 SHORTWAVE TRANSLATING SEWD. FORCING IN ADVANCE OF THIS SHORTWAVE WILL KEEP CHANCES OF ISOLD TO SCATTERED PRECIP GOING MUCH OF THE DAY. A COUPLE LIGHTNING STRIKES HAVE BEEN NOTED IMMEDIATELY UPSTREAM IN SE SOUTH DAKOTA. ALTHOUGH INSTABILITY IS BORDERLINE FOR TSRA THIS MORNING...WILL KEEP MENTION OF THUNDER IN THE GRIDS. WOULD EXPECT ISOLD THUNDER AT WORST THOUGH. HEAVY RAIN IS NOT A CONCERN GIVEN THE LOWER PWAT VALUES IN THE FORECAST SOUNDINGS AS WELL AS THE BEST MOISTURE TRANSPORT REMAINING SOUTH OF THE CWA. SHORTWAVE PASSES OVER THE CWA DURING THE DAY TODAY...WITH ENOUGH UPPER AIR SUPPORT REMAINING TO HELP FACILITATE SHRA/TSRA INTO THIS AFTERNOON ESPECIALLY GIVEN THE EXPECTED BOUNDARY LAYER HEATING. CONVECTIVE TEMPS WILL ONLY BE IN THE MIDDLE 70S PER FORECAST SOUNDINGS. THESE CONVECTIVE TEMPS ARE EXPECTED TO BE ACHIEVED...ESPECIALLY ACROSS THE WEST THROUGH NORTH CENTRAL CWA WHERE MORE SUNSHINE IS EXPECTED. WHILE SEVERE WX IS NOT EXPECTED...FORECAST MUCAPE VALUES OF 1000 J/KG OR HIGHER ALONG WITH FREEZING LEVELS OF 10 TO 11 KFT SUGGEST THAT THE STRONGER UPDRAFTS MAY BE ABLE TO PRODUCE HAIL AS LARGE AS DIME SIZE. .LONG TERM /TONIGHT THROUGH THURSDAY/... ISSUED AT 340 AM CDT FRI JUN 26 2015 THE SHORT WAVE MOVING ACROSS THE STATE TODAY WILL EVOLVE INTO A CLOSED UPPER LOW TONIGHT OVER THE LOWER GREAT LAKES. THIS COMBINED WITH THE UPPER HIGH BUILDING OVER THE INTERMOUNTAIN WEST WILL RESULT IN PROGRESSIVE NORTHWEST FLOW OVER THE REGION. THE UPPER LOW WILL EVENTUALLY SHIFT NORTHEAST AND BECOME ENGULFED BY THE HUDSON BAY UPPER LOW AND WILL KEEP THE NORTHWEST FLOW IN PLACE THROUGH MID WEEK. THIS PATTERN WILL BRING PERIODIC SHORT WAVES THROUGH THE AREA DURING THIS TIME ALONG WITH ATTENDANT SHOWER AND THUNDERSTORM CHANCES. THE EVOLUTION OF THE GULF OF ALASKA UPPER LOW FOR LATE NEXT WEEK WILL BE A FACTOR FOR THE REGION. THE ECMWF IS MORE PROGRESSIVE WITH THE SYSTEM...SHIFTING IT INTO WESTERN CANADA BY THURSDAY AND BEGINS TO SHIFT THE UPPER RIDGE TO THE EAST. FAVOR THE DELAYED GFS AND GEM SOLUTIONS WITH THE UPPER LOW HANGING BACK OVER THE ALASKAN GULF THROUGH THE PERIOD AND THE LONG WAVE TROUGH INTENSIFYING IN RESPONSE WITH ANOTHER PUSH OF SEASONABLY COOLER AIR INTO THE STATE. FOR THE IMMEDIATE TERM...ISOLATED SHOWERS AND THUNDERSTORM MAY LINGER BEYOND 00Z. SATURDAY WILL BE MOSTLY DRY AND PLEASANT WITH HIGHS IN THE UPPER 70S TO AROUND 80. A SHORT WAVE TROUGH WILL DROP SOUTH SATURDAY NIGHT AND SUNDAY WITH AN ASSOCIATED SURFACE BOUNDARY MOVING THROUGH DURING THE DAY. THIS WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS. THE NEXT UPPER LEVEL SYSTEM ARRIVES TUESDAY NIGHT INTO WEDNESDAY WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. THE SEVERE WEATHER AND HEAVY RAIN THREAT THROUGH THE PERIOD IS LOW. && .AVIATION...26/12Z ISSUED AT 609 AM CDT THU JUN 25 2015 SCT SHRA...WITH SOME TSRA...WILL CONTINUE DURING THE DAY TODAY AS A UPPER LEVEL DISTURBANCE SLIDES FROM NORTHWEST TO SOUTHEAST ACROSS THE STATE. VFR FLIGHT CONDITIONS ARE EXPECTED HOWEVER WITH NO WIDESPREAD SIGNIFICANT REDUCTIONS TO CIGS OR VSBYS. PRECIP CHANCES WILL DIMINISH TOWARD SUNSET. SOME MVFR VSBYS ARE POSSIBLE DUE TO FOG LATER TONIGHT AND EARLY SATURDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ZOGG LONG TERM...DONAVON AVIATION...FAB
Hazardous weather outlook, Jun 26, 4:30 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 430 AM CDT FRI JUN 26 2015 IAZ039-059-060-073>075-085-086-097-270930- BLACK HAWK-DALLAS-POLK-WARREN-MARION-MAHASKA-MONROE-WAPELLO-DAVIS- 430 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. NO SEVERE WEATHER IS EXPECTED. FLOOD WARNINGS ALONG THE RACCOON...DES MOINES AND CEDAR RIVERS ARE IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY FOLLOWED BY LOW CHANCES TUESDAY NIGH THROUGH THURSDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ004>007-015>017-023>028-033>038-044>050-057-058-061-062- 070>072-081>084-092>096-270930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-JASPER-POWESHIEK-CASS-ADAIR- MADISON-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE- 430 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON-SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY FOLLOWED BY LOW CHANCES TUESDAY NIGH THROUGH THURSDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 9:54 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
954 AM CDT FRI JUN 26 2015
IAZ027-028-039-261630-
BREMER IA-BLACK HAWK IA-BUTLER IA-
954 AM CDT FRI JUN 26 2015
...SLOW MOVING THUNDERSTORM WITH HEAVY RAIN...
AT 953 AM CDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR
WAVERLY...SLOWLY MOVING SOUTH AT ABOUT 10 MPH. AT 930 AM...A REPORT
OF OVER 3 INCHES OF RAIN HAVE ALREADY FALLEN IN WAVERLY THIS MORNING
AND AN ADDITIONAL RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE
WITH THIS STORM. STREET FLOODING AND SIGNIFICANT RUNOFF IS LIKELY
THROUGH THE LATE MORNING.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...WAVERLY...EVANSDALE...SUMNER...DENVER...
CLARKSVILLE...TRIPOLI...SHELL ROCK...WATERLOO MUNICIPAL AIRPORT...
UNI-DOME AND MCLEOD CENTER...JANESVILLE...DUNKERTON...READLYN...NEW
HARTFORD...PLAINFIELD...FREDERIKA...WAVERLY MUNICIPAL AIRPORT AND
GEORGE WYTH STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4248 9255 4255 9255 4256 9265 4291 9270
4291 9208 4248 9208
TIME...MOT...LOC 1453Z 348DEG 7KT 4267 9245
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:54 AM CDT | Special Weather Statement | DMX | Bremer | 96 min |
| Jun 26, 5:44 PM CDT | Special Weather Statement | DMX | Winnebago | 31 min |
| Jun 26, 6:20 PM CDT | Special Weather Statement | DMX | Humboldt | 55 min |
| Jun 26, 6:21 PM CDT | Special Weather Statement | DMX | Carroll | 54 min |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.